Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 5, 2005, 3:49 PM EDT for Midland County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2005, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 5, 2005, 4:35 PM EDT
- In force
- 46 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Midland County, MI
The radar
The Grand Rapids radar (KGRR), 126 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:15 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 5, 3:05 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 305 PM EDT SUN JUN 5 2005 .SHORT TERM...SUNDAY NIGHT AND MONDAY. MAIN ACTION IN THE SHORT TERM IS JUST GETTING STARTED...AND WILL CONTINUE THROUGH MUCH OF THE EVENING. STRONG DESTABILIZATION HAS OCCURRED TODAY WITH PLENTY OF SUNSHINE COUPLING WITH ABJECTION OF WARM AND MOIST AIR FROM KENTUCKY/OHIO VALLEY. INITIAL CONVECTIVE ACTIVITY HAS FIRED ON LAKE BOUNDARY/OLD CONVECTIVE BOUNDARY IN SOUTHWEST LOWER...WITH NEXT BATCH ALREADY ON THE HEEL OF THIS ON MAIN SHORTWAVE ENERGY LIFTING NORTHEAST THROUGH ILLINOIS. SHEAR WILL BE SUFFICIENT (30-40KTS) FOR SUPERCELLS GIVEN THE INSTABILITY 2000+ J/KG MIXED LAYER...3000+ SFC). TORNADO WATCH IS ALREADY OUT AND WILL SHAPE THE GRIDS TO THIS POTENTIAL THROUGH 00Z. WOULD EXPECT LINGERING ACTIVITY AFTER 00Z...MORE CONCENTRATED IN THE 00Z-04Z AREA...BUT ALSO POSSIBLE OVERNIGHT. FOR NOW...WILL GO FOR A CHANCE OF THUNDERSTORMS 00Z ON...AND REFINE LATER THIS EVENING BASED ON HOW THIS SVR WX EVENT EVOLVES THIS EVENING. QUIET TOMORROW IN THE WAKE OF UPPER TROF RESPONSIBLE FOR TONIGHTS WX...BUT TEMPERATURES DO NOT COOL OFF ALL THAT MUCH WITH WEST WINDS IN THE LOW LEVELS. WOULD EXPECT MID 80S TO BE PREVALENT WITH THE SUNSHINE EXPECTED...WITH HUMIDITY LEVELS DONE -VS- TODAY. && .LONG TERM...MONDAY NIGHT THROUGH SUNDAY. THE LULL CONTINUES INTO TUESDAY...BUT ADDITIONAL TROFFING IS ALREADY DIGGING INTO THE WESTERN CONUS...PROMISING TO SET UP AN ACTIVE WX PATTERN FOR THE CENTRAL CONUS...WITH THIS ACTIVITY FEEDING ALONG THE NORTHERN EDGE OF THE EASTERN RIDGE INTO THIS GENERAL VICINITY. THE POSITION OF THE RIDGE (AND ASSOCIATED CAPPING) WILL BE THE IMPORTANT PART OF THIS FORECAST...AS THE NORTHERN EDGE WILL BE WAFFLING VERY CLOSE THE THE CWA. WILL LEAVE THUNDERSTORMS IN THE FORECAST IN THE WED THRU SAT TIMEFRAME...WITH THE BEST CHANCE ATTM APPEARING TO BE THU/FRI. TEMPERATURES TO REMAIN IN THE 80S UNTIL LATE IN THE FORECAST...AND EVEN THEN...WILL JUST EDGE THEM BACK A FEW DEGREES AS BASIC PATTERN HOLDS. THERE DOES REMAIN A HINT OF ENOUGH SHORTWAVE ENERGY TO KNOCK BACK THE RIDGE SOME MORE...BUT THIS HAS VARIED IN MODEL RUNS OVER THE PAST FEW DAYS. WITH THIS EXPECTED TRANSITION...WILL TAPER OFF PRECIPITATION CHANCES THROUGH THE WEEKEND...EXPECT THE FOCUS TO SETTLE A BIT FURTHER SOUTH. THAT SAID...12Z GFS HAS ALREADY DELAYED THIS IDEA FURTHER WITH NO REAL SIGNIFICANT COOLING UNTIL SUNDAY NIGHT INTO EARLY THE FOLLOWING WEEK. && .AVIATION...ISSUED AT 115 PM EDT. VERY UNSTABLE AIRMASS SETTING UP OVER SOUTHEAST MICHIGAN THIS AFTERNOON...AS TEMPERATURES CONTINUE TO RISE INTO THE UPPER 80S TO LOWER 90S. LOW LEVEL CAP CONTINUES TO WEAKEN AND WILL BE ALL BUT GONE BY 18Z. SOUTHWEST FLOW OFF OF LAKE MICHIGAN SHOULD INITIATE CONVECTIVE DEVELOPMENT OVER SW LOWER MICHIGAN. VISIBLE SATELLITE IMAGERY INDICATES DEVELOPING CU FIELD. LOOKING FOR THUNDERSTORMS BETWEEN 21-00Z OVER SOUTHEAST MICHIGAN. ASSUMING THE STORMS WORK OVER THE ATMOSPHERE...NOT ANTICIPATING ANY ADDITIONAL STORMS TONIGHT WITH THE ACTUAL COLD FRONT...BUT THIS WILL HAVE TO BE WATCHED. DRY SLOT PUNCHING INTO THE REGION TOMORROW MORNING SHOULD ASSURE CLEAR/PARTLY CLOUDY SKIES...WITH SW WINDS PICKING UP DURING THE MORNING...AS WE BEGIN TO TAP INTO 30 KNOT WINDS BETWEEN 925-850 MB. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...TORNADO WATCH 404 IN EFFECT THROUGH 00Z. LAKE HURON...TORNADO WATCH 404 IN EFFECT THROUGH 00Z. LAKE ST CLAIR...TORNADO WATCH 404 IN EFFECT THROUGH 00Z. MI WATERS OF LAKE ERIE...TORNADO WATCH 404 IN EFFECT THROUGH 00Z && DG/SF
Hazardous weather outlook, Jun 5, 10:00 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1000 AM EDT SUN JUN 5 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-061000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 1000 AM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE EXISTS A SUBSTANTIAL RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO THIS EVENING. THE PRIMARY WEATHER HAZARD FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 70 MPH. HOWEVER...ISOLATED OCCURRENCES OF LARGE HAIL...AT LEAST 1 INCH IN DIAMETER...AND EVEN TORNADOES CAN NOT BE RULED OUT. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST AROUND 30 MPH. A VERY WARM AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY AS ANOTHER COLD FRONT REACHES THE WESTERN GREAT LAKES REGION AND THEN SLOWLY ADVANCES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-061000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1000 AM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE EXISTS A SUBSTANTIAL RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO THIS EVENING. THE PRIMARY WEATHER HAZARD FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 50 KNOTS. HOWEVER...ISOLATED OCCURRENCES OF LARGE HAIL...AT LEAST 1 INCH IN DIAMETER...AND EVEN WATERSPOUTS CAN NOT BE RULED OUT. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST AROUND 30 MPH. A VERY WARM AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY AS ANOTHER COLD FRONT REACHES THE WESTERN GREAT LAKES REGION AND THEN SLOWLY ADVANCES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. SF
In the hours before
Special weather statement, Jun 5, 1:26 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 126 PM EDT SUN JUN 5 2005 LCZ422>423-460-LHZ421>422-MIZ047>049-053>055- 060>063-068>070-075-082>083-060000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-OUTER SAGINAW BAY- INNER SAGINAW BAY-BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON- MACOMB-MIDLAND-MONROE-OAKLAND-SAGINAW-ST. CLAIR-SANILAC- SHIAWASSEE-TUSCOLA-WASHTENAW- 126 PM EDT SUN JUN 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 404 IN EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 17 COUNTIES IN SOUTHEAST MICHIGAN BAY... GENESEE... HURON... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MIDLAND... MONROE... OAKLAND... SAGINAW... SANILAC... SHIAWASSEE... ST. CLAIR... TUSCOLA... WASHTENAW... WAYNE... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER... HARBOR BEACH TO PORT SANILAC MI... INNER SAGINAW BAY... LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI OUTER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI... PORT SANILAC TO PORT HURON MI... MICHIGAN WATERS OF LAKE ERIE... THIS INCLUDES THE CITIES OF...WARREN...SAGINAW...PONTIAC... ANN ARBOR...LAPEER...BAY CITY...DETROIT...PORT HURON...ADRIAN... FLINT...BAD AXE...OWOSSO...SANDUSKY...MIDLAND...MONROE... HOWELL AND CARO.
Local storm report, Jun 5, 3:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 1 E MERRILL 43.41N 84.32W
06/05/2005 0.75 INCH SAGINAW MI TRAINED SPOTTER
&&
SHULERLocal storm report, Jun 5, 3:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 1 NE LAPORTE 43.51N 84.17W
06/05/2005 1.75 INCH MIDLAND MI TRAINED SPOTTER
&&
SHULERLocal storm report, Jun 5, 3:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 E ESSEXVILLE 43.61N 83.80W
06/05/2005 0.75 INCH BAY MI TRAINED SPOTTER
PENNY HAIL AT BAY COUNTY COUNTRY CLUB
&&
SHULERThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:27 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 5, 2:34 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 41 min |
| Jun 5, 2:57 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 46 min |
| Jun 5, 2:59 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 46 min |
| Jun 5, 3:17 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 73 min |
| Jun 5, 3:45 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 19 min |
| Jun 5, 3:53 PM EDT | Tornado Warning | DTX | Saginaw | 70 min |
| Jun 5, 4:11 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 79 min |
| Jun 5, 4:23 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 62 min |
| Jun 5, 4:24 PM EDT | Tornado Warning | DTX | Bay | 40 min |
| Jun 5, 4:26 PM EDT | Special Marine Warning | DTX | 94 min | |
| Jun 5, 4:27 PM EDT | Tornado Warning | DTX | Huron | 79 min |
| Jun 5, 4:30 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jun 5, 4:52 PM EDT | Tornado Warning | DTX | Tuscola | 41 min |
| Jun 5, 4:57 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 78 min |
| Jun 5, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 23 min |
| Jun 5, 5:35 PM EDT | Special Marine Warning | DTX | 85 min | |
| Jun 5, 5:52 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jun 5, 6:20 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 71 min |
| Jun 5, 6:22 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 53 min |
| Jun 5, 6:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 62 min |
| Jun 5, 6:30 PM EDT | Tornado Warning | DTX | Saginaw | 60 min |
| Jun 5, 6:38 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 40 min |
| Jun 5, 6:50 PM EDT | Tornado Warning | DTX | Bay | 32 min |
| Jun 5, 7:09 PM EDT | Special Marine Warning | DTX | 96 min | |
| Jun 5, 7:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 75 min |
| Jun 5, 7:23 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 51 min |
| Jun 5, 7:28 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 62 min |
| Jun 5, 7:39 PM EDT | Tornado Warning | DTX | Tuscola | 38 min |
| Jun 5, 7:46 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 74 min |
| Jun 5, 7:56 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Sanilac | 64 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.